Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Jackson, KY

March 4, 20085 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 4, 2008, 2:53 PM EST for 5 counties in Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2008, 2:53 PM EST (19:53 UTC)
Expired
Mar 4, 2008, 3:30 PM EST
In force
37 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 81 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 2:27 PM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 041953
SVRJKL
KYC013-051-121-125-235-042030-
/O.NEW.KJKL.SV.W.0049.080304T1953Z-080304T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  CLAY COUNTY IN SOUTHEAST KENTUCKY...
  KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 330 PM EST

* AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DORTHAE TO NEVISDALE TO 15
  MILES SOUTH OF WILKERSON...OR ALONG A LINE EXTENDING FROM 9 MILES
  SOUTH OF LONDON TO 8 MILES SOUTHEAST OF WILLIAMSBURG TO 24 MILES
  SOUTH OF WILLIAMSBURG...AND MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TUTTLE...SWANPOND...SWAN LAKE AND PEARL BY 300 PM EST...
  DEER LICK...PORTERSBURG...TEDDERS AND SASSER BY 305 PM EST...
  FOGERTOWN AND YEAGER BY 310 PM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3658 8383 3658 8407 3659 8408 3666 8407
      3706 8412 3734 8374 3712 8360 3675 8363
      3657 8381
TIME...MOT...LOC 1953Z 219DEG 48KT 3703 8404 3673 8400
          3644 8402

$$

PELTON
2 follow-up statements
000 
WWUS53 KJKL 042015
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
314 PM EST TUE MAR 4 2008

KYC125-235-042024-
/O.CAN.KJKL.SV.W.0049.000000T0000Z-080304T2030Z/
LAUREL KY-WHITLEY KY-
314 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITLEY AND
SOUTHEASTERN LAUREL COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST OF THE 
AREA. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3659 8393 3667 8393 3669 8388 3672 8393
      3704 8393 3706 8388 3709 8387 3712 8389
      3712 8394 3720 8394 3734 8374 3712 8360
      3675 8363 3657 8381
TIME...MOT...LOC 2014Z 219DEG 48KT 3717 8370 3687 8366
          3658 8368

$$

KYC013-051-121-042030-
/O.CON.KJKL.SV.W.0049.000000T0000Z-080304T2030Z/
CLAY KY-KNOX KY-BELL KY-
314 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EST
FOR WESTERN BELL...EASTERN KNOX AND CLAY COUNTIES...

AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LITTLETON TO RELLA TO 9 MILES SOUTH OF FERNDALE...OR
ALONG A LINE EXTENDING FROM MANCHESTER TO 7 MILES NORTH OF PINEVILLE
TO MIDDLESBORO...MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILD CAT...RELLA...PLANK AND ICE CLIFF BY 320 PM EST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3659 8393 3667 8393 3669 8388 3672 8393
      3704 8393 3706 8388 3709 8387 3712 8389
      3712 8394 3720 8394 3734 8374 3712 8360
      3675 8363 3657 8381
TIME...MOT...LOC 2014Z 219DEG 48KT 3717 8370 3687 8366
          3658 8368

$$
JP
000 
WWUS53 KJKL 042036
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
334 PM EST TUE MAR 4 2008

KYC013-051-121-042044-
/O.EXP.KJKL.SV.W.0049.000000T0000Z-080304T2030Z/
CLAY KY-KNOX KY-BELL KY-
334 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BELL...EASTERN KNOX
AND CLAY COUNTIES HAS EXPIRED...

HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN 
BELL...EAST CENTRAL KNOX COUNTY AND SOUTHEASTERN CLAY COUNTY 
UNTIL 400 PM EST.

THE LINE OF THUNDERSTORMS CONTINUES TO MOVE NORTHEAST AND HAS EXITED 
PART OF THE PREVIOUSLY WARNED AREA...BUT A NEW WARNING HAS ALSO BEEN 
ISSUED FOR PART OF THE PREVIOUSLY WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3659 8393 3667 8393 3669 8388 3672 8393
      3704 8393 3706 8388 3709 8387 3712 8389
      3712 8394 3720 8394 3734 8374 3712 8360
      3675 8363 3657 8381
TIME...MOT...LOC 2015Z 219DEG 48KT 3718 8369 3688 8365
          3659 8367

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 1:30 PM EST, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 4, 1:30 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
130 PM EST TUE MAR 4 2008

.SHORT TERM.../THE REST OF TODAY/

ONLY A FEW MINOR TWEAKS MADE TO TODAYS FORECAST. DECIDED TO LET THE
CURRENT FLOOD WATCH RIDE WITH NEW CONVECTIVE DEVELOPMENT OCCURRING IN
CENTRAL KENTUCKY. THE HIGHEST RADAR ESTIMATED RAINFALL AMOUNTS HAVE
BEEN RECORDED NORTH OF THE I-64 CORRIDOR SINCE EARLY THIS
MORNING...WITH ONE TO TWO INCHES OF RAINFALL ESTIMATED. THAT ALONG
WITH THE FACT THAT LITTLE IF ANY RAIN HAS FALLEN ANYWHERE ELSE ACROSS
EASTERN KENTUCKY EAST OF THE JACKSON AREA...SEEMED TO SUPPORT LEAVING
THE FLOOD WATCH AS IS. ALSO DECREASED TODAYS HIGH TEMPERATURES BY A
DEGREE OR SO PER LATEST OBS. MODEL SOUNDINGS STILL SUPPORTING STRONG
WINDS THIS AFTERNOON...SO LEFT MENTION OF 35 TO 40 KT GUSTS IN THE
ZONES. ALSO REMOVED ANY OUTDATED WORDING FROM THE FIRST PERIOD OF THE
ZONE FORECAST. UPDATED ZONES HAVE ALREADY BEEN SENT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH WEDNESDAY NIGHT/

07Z SFC ANALYSIS SHOWS A NEGATIVELY TILTED AND DEEPENING SFC LOW
CENTERED OVER SOUTH CENTRAL TENNESSEE. THIS LOW IS AMPLIFYING IN THE
MIDST OF A TIGHT BAROCLINIC ZONE BISECTING THE AREA FROM NORTHWEST
TO SOUTHEAST. TEMPERATURES TO OUR NORTHWEST ARE DOWN INTO THE MIDDLE
40S ALREADY IN LOCATIONS LIKE LEXINGTON...BUFFETED BY NORTHEAST
WINDS...WHILE TO THE SOUTHEAST...A LARGE PORTION OF OUR CWA IS
BASKING IN TEMPERATURES IN THE 60S WITH SOUTH WINDS. IN ADDITION...A
RIDGE TO VALLEY TEMPERATURE SPLIT EXISTS THROUGH THE EASTERN PORTION
OF THE CWA WITH VALUES RANGING FROM THE MID 60S ON THE RIDGES TO THE
UPPER 40S IN NEARBY SHELTERED VALLEYS. THIS DIFFERENCE IS EXPECTED
TO MIX OUT OVER THE NEXT FEW HOURS AS THE LOW APPROACHES AND PCPN
BEGINS IN EARNEST IN THESE LOCATIONS. ON RADAR...THE RAIN IS MOVING
PROGRESSIVELY DEEPER INTO THE CWA RUNNING FROM SOUTHERN MCCREARY
COUNTY NORTHEAST TO ELLIOTT COUNTY AT 3 AM EST.

THE MODELS ARE ONLY IN BROAD AGREEMENT ON THE UPPER LEVEL PATTERN
AFFECTING THE REGION OVER THE NEXT FEW DAYS. THE MOST NOTABLE
DIFFERENCE MANIFESTS ITSELF EARLY IN THE FORECAST WITH RESPECT TO THE
INDIVIDUAL MODEL/S HANDLING OF THE DEEPENING SHORTWAVE THAT WILL RIP
NORTHEAST FROM THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL
APPALACHIANS BY WEDNESDAY MORNING. BY THE 6 AND 12 HOUR TIME STEPS
THE GFS IS SIGNIFICANTLY DEEPER AND FASTER WITH THIS COMPACT CLOSED
UPPER LOW THAN THE NAM. FROM THIS...THE MODELS DO NOT COME BACK INTO
LINE WITH EACH OTHER UNTIL 12Z WEDNESDAY. THESE DIFFERENCES ALOFT LED
TO DISAGREEMENTS IN THEIR SENSIBLE WEATHER WITH FROPA/LOW TIMING AND
THE PLACEMENT AND AMOUNTS OF THE HEAVIEST RAINS. WHILE THE GFS UPPER
LEVEL SOLUTION IS PREFERRED...ITS HANDLING OF THE QPF AND OMEGA
FIELDS LEAVE A LOT TO BE DESIRED. ACCORDINGLY...THE SENSIBLE WEATHER
FORECAST ENDED UP AS A BLEND OF THESE TWO WITH THE GFS LEANED ON FOR
TIMING BUT THE NAM FOR PCPN PLACEMENT AND AMOUNTS. IN THE WAKE OF
THIS UPPER LOW...THE PATTERN TEMPORARILY FLATTENS OUT FOR MID WEEK
BEFORE A RE-AMPLIFICATION TAKES PLACE IN RESPONSE TO THE FURTHER
DEVELOPMENT AND SOUTHWARD PUSH OF A LARGE TROUGH OVER THE NORTHERN
PLAINS AND UPPER MIDWEST...INBOUND FROM SOUTH CENTRAL CANADA.

SENSIBLE WEATHER WILL BE MOST ACTIVE AND SIGNIFICANT IN THE FIRST
PERIOD WITH RESPECT TO MODERATE TO HEAVY RAINS...POSSIBLY EXCESSIVE
IN THE NORTHERN POTION OF THE CWA...AS WELL AS THE POTENTIAL FOR
THUNDERSTORMS AND THEIR ACCOMPANYING WINDS...THAT COULD BE BROUGHT
DOWN FROM ALOFT AND FINALLY...THE THERMAL STRUCTURE THAT DEVELOPS
AROUND THE SFC LOW/S PASSAGE. WITH THE GFS TIMING PREFERRED AM
COMFORTABLE WITH THE CURRENT PLACEMENT OF THE FLASH FLOOD WATCH
...THOUGH ISOLATED URBAN AND SMALL STREAM PROBLEMS COULD BE POSSIBLE
OUTSIDE OF THE WATCH AREA FROM ANY HEAVIER SHOWERS OR THUNDERSTORMS
THAT TRAIN OVER THE SAME AREA...DESPITE THE SEEMINGLY PROGRESSIVE
NATURE OF THIS PCPN EVENT. BEST CHANCES FOR THUNDERSTORMS AND HIGH
WINDS...WITH 850 MB WINDS OVER 70 KTS PASSING THROUGH THIS MORNING
...LOOKS TO THE ACROSS THE FAR SOUTHEAST...BUT LIKEWISE WOULD NOT
RULE IT OUT FOR THE REST OF THE AREA. ACCORDINGLY...WILL CONTINUE THE
SPS THAT IS OUT ADDRESSING THESE CONCERNS. AS FOR TEMPERATURES...
EXPECT SOME COMPLICATIONS TO THE DIURNAL PATTERN AS THE WARMER AIR
AROUND THE LOW/S CENTER COULD SLOSH NORTHEAST AS IT PASSES...BEFORE
THE NORTHWEST AND WEST WINDS ON ITS BACKSIDE BRING IN UNIFORM CAA
FROM WEST TO EAST DURING THE LATE AFTERNOON AND EVENING HOURS. AS A
RESULT...HAVE LEANED MOST HEAVILY ON THE RAW GFS SFC TEMP GRIDS
THROUGH 03Z BEFORE RETURNING TO A MORE STANDARD DIURNAL PATTERN FOR
THE REST OF THE SHORT TERM PERIOD. DEWPOINTS WERE HANDLED SIMILARLY.
TONIGHT/S WEATHER IS NO CAKE WALK EITHER WITH MOS GUIDANCE INDICATING
RELATIVELY MILD LOW TEMPERATURES BUT TIME HEIGHT SERIES CONTINUING TO
SHOW A COLD POCKET...ENOUGH FOR SNOW SHOWERS...SPREADING OVER THE CWA
FOR THE LATTER PART OF THE NIGHT. HAVE DEPICTED THIS IN MY TEMP...POP
AND WEATHER GRIDS...BUT SLOW TO COOL GROUND TEMPERATURES...AFTER
THE 70S OF MONDAY...WILL LIMIT ACCUMULATIONS TO LESS THAN AN INCH
FOR MOST LOCATIONS AND ANY ACCUMULATION WILL BE MAINLY ON GRASSY
SFCS. WILL SWEEP ALL PCPN NORTHEAST EARLY WEDNESDAY MORNING WITH A
QUICK WARM UP ON THE WAY...THOUGH NOT AS MUCH AS MOS SUGGESTS AS I
EXPECT THE LOWER CLOUDS TO BE SLOW TO CLEAR WEDNESDAY. BY THAT NIGHT
...A QUICK MOVING CLIPPER SYSTEM WILL BE CROSSING THE GREAT LAKES AND
ITS COLD FRONT LOOKS TO BE REACHING THE CWA AROUND DAWN THURSDAY.
HAVE PUT IN A SLIGHT CHANCE OF PCPN WITH THIS AS WELL AS DEPICTING
LOW TEMPERATURES AS WELL MIXED IN THE GRIDS.

.LONG TERM.../THURSDAY THROUGH MONDAY/

A MEAN EASTERN US TROUGH IS EXPECTED THROUGH THE PERIOD...WITH RISING
HEIGHTS AND MORE DAMPENING OF THE TROUGH TOWARD THE END OF THE
PERIOD...AND ZONAL FLOW. TIMING OF INDIVIDUAL SW/VS IS STILL
UNCERTAIN. HOWEVER...IT APPEARS THAT AN INITIAL SW/V WILL MOVE ACROSS
THE AREA ON THU INTO THU NIGHT...WITH THE MAIN TROUGH AND EMBEDDED
SW/VS WORKING THROUGH THE AREA THROUGH SAT. ONCE THE FLOW BECOMES
MORE ZONAL...YET ANOTHER SW/V MAY APPROACH THE AREA AT THE END OF THE
PERIOD.

MOISTURE W/ EACH SW/V WILL BE LIMITED...WITH THE MAIN FEATURE BEING
COLD 850 MB AIR THAT WILL FOLLOW THE INITIAL SW/V INTO THE REGION ON
THU NIGHT INTO EARLY FRIDAY. THIS COLD AIRMASS WILL LINGER THROUGH
MUCH OF THE WEEKEND. WARM ADVECTION STARTING ON SUN AS HEIGHTS RISE.
WITH THIS IN MIND...GENERALLY TRENDED MAX T DOWN FROM FRI THROUGH SUN
AND LOWERED MIN T A COUPLE OF DEGREES ON SAT AND SUN AM. THE 12Z
ECMWF WAS COLDER WITH THE AIRMASS THAN THE GFS...SO TRENDED TEMPS
GENERALLY COLDER THAN THE 12Z MEX MOS. WENT WITH MINIMAL POPS OFF AND
ON THROUGH THE PERIOD...BUT CONFIDENCE IN TIMING AND IF THERE WILL BE
PRECIP IS NOT HIGH.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

WARM SECTOR OF STORM SYSTEM HAS OVERTAKEN ALL BUT THE NORTHERN TIP OF
THE FORECAST AREA. NORTH OF THE WARM FRONT...LIFR CONDITIONS
RESIDE...WHILE THE VAST MAJORITY OF THE AREA HAS MVFR OR VFR
CONDITIONS. A COLD FRONT WAS ENTERING THE FAR SW PORTION OF THE
FORECAST AREA WEST OF KSME AT TAF TIME. SHOWERS AND SCATTERED
THUNDERSTORMS WERE ACCOMPANYING THE COLD FRONT. THE COLD FRONT WILL
PROGRESS ACROSS THE FORECAST AREA FROM WEST TO EAST BY 00Z...BRINGING
SHOWERS AND STORMS WITH LOCALIZED IFR CONDITIONS. A BRIEF IMPROVEMENT
IN CONDITIONS IS EXPECTED EARLY THIS EVENING BEHIND THE COLD
FRONT...BEFORE MVFR CONDITIONS OVERTAKE THE ENTIRE AREA BETWEEN ABOUT
01Z AND 04Z AND REMAIN THROUGH THE NIGHT. LOCALIZED IFR OR LOWER
CONDITIONS CAN BE EXPECTED TONIGHT...ESPECIALLY WITH LOW CEILINGS
OVER RIDGES. DRIZZLE WILL LIKELY OCCUR AT TIMES DURING THE NIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR KYZ044-050>052-
058>060-104-106-108.

&&

SHORT TERM...GREIF/AR
LONG TERM....JP
AVIATION...HAL
Hazardous weather outlook, Mar 4, 2:48 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
248 PM EST TUE MAR 4 2008

KYZ044-050>052-058>060-104-106-108-051200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
WOLFE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
SANDY HOOK...WEST LIBERTY...CAMPTON
248 PM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY BE SEVERE CONTAINING DAMAGING WINDS AND LARGE
HAIL THROUGH EARLY THIS EVENING. ADDITIONALLY...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...POTENTIALLY LEADING TO FLASH FLOODING.

SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS THIS EVENING
BEFORE CHANGING TOTALLY OVER TO SNOW SHOWERS TOWARDS DAWN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW SHOWERS WILL BE POSSIBLE OVER A PORTION OF THE AREA WEDNESDAY
MORNING. SNOW SHOWERS WILL ALSO BE A POSSIBILITY AROUND DAWN ON
THURSDAY AND AGAIN LATE THURSDAY NIGHT. THEN THERE IS THE CHANCE OF
SNOW SHOWERS SATURDAY MORNING AS WELL AS FROM SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS...WIND
DAMAGE...HAIL OF ANY SIZE...AND ANY INSTANCES OF FLOODING.

KYZ068-079-083-084-051200-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...MONTICELLO...
WHITLEY CITY
248 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE REST OF THIS
AFTERNOON.

SNOW SHOWERS ARE EXPECTED TO MIX WITH RAIN SHOWERS LATER THIS EVENING
BEFORE CHANGING OVER TO ALL SNOW SHOWERS TOWARDS DAWN. NO SNOW
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY MORNING. SNOW SHOWERS WILL
ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY
NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS
WELL AS FROM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ069-080-085>088-107-109>120-051200-
JACKSON-LAUREL-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MCKEE...LONDON...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...
SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...
PIKEVILLE
248 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY BE SEVERE CONTAINING DAMAGING WINDS AND LARGE
HAIL THROUGH EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE...POTENTIALLY LEADING TO MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY MORNING. SNOW SHOWERS WILL
ALSO BE A POSSIBILITY AROUND DAWN ON THURSDAY AND AGAIN LATE THURSDAY
NIGHT. THEN THERE IS THE CHANCE OF SNOW SHOWERS SATURDAY MORNING AS
WELL AS FROM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS...WIND
DAMAGE...HAIL OF ANY SIZE...AND ANY INSTANCES OF FLOODING.

GEOGERIAN

In the hours before

Special weather statement, Mar 4, 1:08 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
108 PM EST TUE MAR 4 2008

KYZ068-079-083-084-041915-
ROCKCASTLE-PULASKI-WAYNE-MCCREARY-
108 PM EST TUE MAR 4 2008

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT WEST
CENTRAL ROCKCASTLE AND PULASKI AND WAYNE AND MCCREARY COUNTIES
THROUGH 215 PM EST TUESDAY AFTERNOON...

AT 108 PM EST...A LINE OF SHOWERS AND SOME EMBEDDED THUNDERSTORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTHWEST OF
MAGNUM TO CABELL TO 35 MILES SOUTH OF SUNNYBROOK...MOVING NORTHEAST
AT AROUND 40 MPH.

THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...WIND GUSTS UP TO 50
MPH...AND POSSIBLY SMALL HAIL AS THEY PASS.

THE STORMS WILL AFFECT PARTS OF LAKE CUMBERLAND AND SHOULD BE NEAR
ZULA AROUND 110 PM EST...PARNELL AROUND 115 PM EST...SLICKFORD
AROUND 120 PM EST...MONTICELLO AND MOUNT PISGAH AROUND 125 PM
EST...STEUBENVILLE AROUND 135 PM EST...SOMERSET AND SCIENCE HILL
AROUND 155 PM EST.

JP
Local storm report, Mar 4, 2:28 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     5 N SOMERSET            37.15N 84.61W
03/04/2008                   PULASKI            KY   LAW ENFORCEMENT

            SEVERAL TRAILERS REPORTED BLOWN OVER. TREES AND POWER
            LINES REPORTED DOWN IN SOUTH AND SOUTHWEST PART OF
            COUNTY.

&&

DSTAMPER
Special weather statement, Mar 4, 2:36 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
236 PM EST TUE MAR 4 2008

KYZ050-058-059-069-080-085>087-111-114-116-042045-
MONTGOMERY-ESTILL-POWELL-JACKSON-LAUREL-WHITLEY-KNOX-BELL-LEE-OWSLEY-
CLAY-
INCLUDING THE CITIES OF...MOUNT STERLING...IRVINE...STANTON...
MCKEE...LONDON...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...BEATTYVILLE...BOONEVILLE...MANCHESTER
236 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA
BETWEEN 2:30 PM AND 3:30 PM. THE STRONGER STORMS MAY CONTAIN WINDS IN
EXCESS OF 50 MPH.

KYZ044-051-052-060-088-106-108-109-112-115-117-042045-
FLEMING-BATH-ROWAN-MENIFEE-HARLAN-MORGAN-WOLFE-MAGOFFIN-BREATHITT-
PERRY-LESLIE-
INCLUDING THE CITIES OF...FLEMINGSBURG...OWINGSVILLE...MOREHEAD...
FRENCHBURG...HARLAN...WEST LIBERTY...CAMPTON...SALYERSVILLE...
JACKSON...HAZARD...HYDEN
236 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA
BETWEEN ABOUT 3:30 PM AND 4:30 PM. THE STRONGER STORMS MAY CONTAIN
WINDS IN EXCESS OF 50 MPH.

KYZ104-107-110-113-118>120-042045-
ELLIOTT-JOHNSON-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SANDY HOOK...PAINTSVILLE...PRESTONSBURG...
HINDMAN...WHITESBURG...INEZ...PIKEVILLE
236 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA
BETWEEN ABOUT 4 PM AND 6 PM. THE STRONGER STORMS MAY CONTAIN WINDS
IN EXCESS OF 50 MPH.

HAL
Local storm report, Mar 4, 2:42 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
242 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND GST     3 S SOMERSET            37.04N 84.61W
03/04/2008  M63 MPH          PULASKI            KY   AWOS

            WIND GUST MEASURED AT KSME.

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:48 PM ESTFlood WatchJKLBath, Elliott, Estill, Fleming, Menifee, Montgomery and 4 more21 hr
Mar 4, 2:06 PM ESTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle24 min
Mar 4, 2:30 PM ESTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle30 min
Mar 4, 3:11 PM ESTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery34 min
Mar 4, 3:31 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.